BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068504000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erosion (1750); Chest Pain (1776); Dyspnea (1816); Micturition Urgency (1871); Pain (1994); Rash (2033); Urinary Retention (2119); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Prolapse (2475); Dysuria (2684); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Unspecified Tissue Injury (4559); Fecal Incontinence (4571); Urinary Incontinence (4572)
| Date of Event |
06/20/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2016, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6).Phone: (b)(6).The explanting physician is: dr.(b)(6).(b)(6).Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion.E2330 - pelvic pain.E1405- dyspareunia.E1310 - frequent urinary tract infection.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Event or Problem Description
It was reported that the patient was implanted with an obtryx system - curved and uphold lite.As a result of the mesh implant, the patient experienced erosion of the mesh to the urethra, frequent urinary tract infections, purulent vaginal discharge, pelvic pain, and dyspareunia.On (b)(6) 2023, the patient underwent mesh revision surgery.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.Note: this manufacturer report pertains to the first of two devices implanted in the same procedure.Refer to manufacturer report number 2124215-2024-74964 for uphold lite device.
Additional Manufacturer Narrative
Block h2: additional information block a2 (date of birth) has been updated based on the additional information received on march 31, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of june 20, 2016, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6) block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion, e2330 - pelvic pain, e1405- dyspareunia, e1310 - frequent urinary tract infection.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Event or Problem Description
It was reported that the patient was implanted with an obtryx system - curved and uphold lite.As a result of the mesh implant, the patient experienced erosion of the mesh to the urethra, frequent urinary tract infections, purulent vaginal discharge, pelvic pain, and dyspareunia.On (b)(6) 2023, the patient underwent mesh revision surgery.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.Note: this manufacturer report pertains to the first of two devices implanted in the same procedure.Refer to manufacturer report number 2124215-2024-74954 for the obtryx system - curved device, and 2124215-2024-74964 for uphold lite device.
Additional Manufacturer Narrative
Block h2: additional information.Block b5 has been updated based on the additional information received on june 30, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of june 20, 2016, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).The explanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion.E2330 - pelvic pain.E1405- dyspareunia.E1310 - frequent urinary tract infection.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Event or Problem Description
It was reported that the patient was implanted with an obtryx system - curved and uphold lite.As a result of the mesh implant, the patient experienced erosion of the mesh to the urethra, frequent urinary tract infections, purulent vaginal discharge, pelvic pain, and dyspareunia.On (b)(6) 2023, the patient underwent mesh revision surgery.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.Additional information received: on (b)(6) 2023, the patient underwent resection of vaginal mesh.During the same procedure, cystourethroscopy was performed and revealed a normal bladder mucosa with no evidence of cystotomy, sutures, lacerations, lesions, or mesh.Both ureteral orifices showed normal urine efflux, and the urethra appeared normal.During the procedure, exposed mesh was identified at the right lateral vaginal wall (3-4 cm) and left distal anterior vagina near the bladder neck (2 cm).Blue mesh was visible beneath the anterior vaginal mucosa, likely following the prior incision line.The right arm of the mesh was dissected laterally into the pelvic sidewall for approximately 3 cm, isolated, and cut, leaving the deeper portion intact.No additional mesh was palpable on the right.The mesh was then dissected medially and distally toward the bladder neck, separating it from the pubocervical fascia, bladder, and vaginal mucosa.The dissection continued to the left anterior vagina, where the detached left arm was completely removed.Hemostasis was achieved.The foley catheter was removed, and cystoscopy confirmed prior findings.The bladder was drained, and the catheter was reinserted.It is important to note the midurethral sling mesh was not exposed.There were no further patient complications.Note: this manufacturer report pertains to the first of two devices implanted in the same procedure.Refer to manufacturer report number 2124215-2024-74954 for the obtryx system curved device, and 2124215-2024-74964 for uphold lite device.
Event or Problem Description
It was reported that the patient was implanted with an obtryx system - curved and uphold lite.As a result of the mesh implant, the patient experienced erosion of the mesh to the urethra, frequent urinary tract infections, purulent vaginal discharge, pelvic pain, and dyspareunia.On (b)(6) 2023, the patient underwent mesh revision surgery.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.Additional information received: on (b)(6) 2023, the patient underwent resection of vaginal mesh.During the same procedure, cystourethroscopy was performed and revealed a normal bladder mucosa with no evidence of cystotomy, sutures, lacerations, lesions, or mesh.Both ureteral orifices showed normal urine efflux, and the urethra appeared normal.During the procedure, exposed mesh was identified at the right lateral vaginal wall (3-4 cm) and left distal anterior vagina near the bladder neck (2 cm).Blue mesh was visible beneath the anterior vaginal mucosa, likely following the prior incision line.The right arm of the mesh was dissected laterally into the pelvic sidewall for approximately 3 cm, isolated, and cut, leaving the deeper portion intact.No additional mesh was palpable on the right.The mesh was then dissected medially and distally toward the bladder neck, separating it from the pubocervical fascia, bladder, and vaginal mucosa.The dissection continued to the left anterior vagina, where the detached left arm was completely removed.Hemostasis was achieved.The foley catheter was removed, and cystoscopy confirmed prior findings.The bladder was drained, and the catheter was reinserted.It is important to note the midurethral sling mesh was not exposed.There were no further patient complications.Additional information received: on (b)(6) 2022, the patient presented for evaluation of possible mesh exposure after her partner reported feeling something sharp during intercourse.The patient was previously seen by her ob-gyn in (b)(6) 2022, at which time suture or mesh was identified and cut.Since then, she has resumed sexual activity without issues until this recent concern.She also reports five months of incontinence without awareness, experiencing daily leakage of small amounts, as well as daily urgency and urge incontinence approximately three times per week.She voids six times during the day and three times nightly with urgency, has daily post-void dribbling, and takes a laxative daily for constipation.She experiences fecal incontinence three to four times per year.Physical examination revealed exposure of the midurethral sling on the left, exposure of the uphold right arm, and evidence of vaginal atrophy.The patient was diagnosed with vaginal mesh exposure and urinary incontinence.The patient expressed interest in mesh resection or revision, and the procedure, risks, and benefits were reviewed.She was advised to continue vaginal estrogen to support healing.Post-void residual was normal.Treatment options for incontinence were discussed, and labs were ordered.A cystoscopy will be performed to evaluate the bladder, followed by urodynamics testing to further assess bladder function.On (b)(6) 2023, the patient presented for follow-up and cystoscopy due to ongoing pelvic and vaginal pain.She has a history of urinary incontinence and mesh exposure.Cystoscopy was performed after administration of cipro 500 mg and pyridium 200 mg, and results were normal.Vaginal examination revealed exposure of the left midurethral sling and right uphold arm, with evidence of atrophy and right levator tenderness to palpation.The assessment included vaginal mesh exposure, levator spasm, and urge urinary incontinence.The patient expressed interest in mesh resection/revision, and options were discussed, including removal of the exposed right uphold arm and possible partial release of the left arm, with comparable operative time and recovery.She was cleared to proceed with scheduling pending pcp clearance and was advised to continue vaginal estrogen pre- and post-operatively to improve tissue quality and reduce future mesh-related complications.Levator spasm was noted, and it was discussed that mesh removal may help; however, postoperative pelvic floor physical therapy will likely be beneficial.Regarding urinary incontinence, urodynamics demonstrated good bladder emptying with minimal residual volume, normal periurethral sphincter activity, low bladder capacity (194 cc), detrusor overactivity with leakage beginning at 150 cc, and sensory urgency.No stress incontinence was elicited.The patient has overactive bladder, and management options were reviewed, including pelvic floor rehabilitation, biofeedback, medications, periurethral bulking injections, bladder botox injections, posterior tibial nerve stimulation, interstim therapy, and behavioral interventions.Following discussion, she elected to begin with behavioral modifications and bladder retraining.Given the absence of stress incontinence on history and urodynamics, it was agreed that an additional sling would not be performed at the time of mesh revision.Bladder function will be reassessed following the procedure.On (b)(6) 2023, the patient was contacted regarding missing labs, electrocardiogram (ekg), and surgical clearance.She reported that her labs were normal but her ekg was abnormal, leading her primary care provider (pcp) to order an echocardiogram, which was completed on (b)(6) 2023.She stated she would ask her pcp to forward the labs and ekg, followed by clearance and echo results if she is cleared to proceed.The patient also reported a burning sensation with urination, for which her pcp ordered a urinalysis, and she is awaiting results; she inquired if it would be acceptable to take antibiotics if prescribed.Additionally, she asked whether dr.(b)(6) believes partial mesh removal remains appropriate or if complete removal of the mesh/sling would be recommended.The patient requested a call to discuss.Surgery on (b)(6) remains pending receipt of the above.On (b)(6) 2023, the patient presented for mesh revision.Postoperative instructions were reviewed, including avoiding lifting, pulling, pushing, or straining for six weeks and not lifting more than 10 lbs during this period.Nothing should be placed vaginally for six weeks, including intercourse, douching, or tampon use.The patient was advised to avoid tub baths, hot tubs, and swimming for six weeks.A stool softener regimen was prescribed to prevent constipation, and the use of ice packs was recommended for expected postoperative bruising and swelling.It was explained that if she is unable to pass her voiding trial, she may be discharged with a foley catheter, in which case a follow-up voiding trial and catheter removal will be scheduled in the office.A four-week postoperative visit was also scheduled.The patient was informed of the availability of the on-call physician for urgent or emergent concerns after hours, on weekends, and holidays.All questions were addressed, and the patient verbalized understanding.On (b)(6) 2023, the patient presented for a postoperative follow-up visit.She was previously treated presumptively for a urinary tract infection (uti) with macrobid and developed a rash on her armpits, legs, hands, and groin three days after starting the medication, despite having taken it previously without issue.She tried benadryl without relief and went to the emergency department due to rash progression accompanied by shortness of breath and chest discomfort.She was started on prednisone yesterday, which initially improved her symptoms, but she experienced another flare last night extending to her buttocks and back.She denies shortness of breath or chest discomfort today.A dermatology appointment is scheduled for tomorrow.Examination revealed scattered raised red papules on the groin, buttocks, and feet.Post-void residual via bladder scan was <25 ml.Impression and plan include a normal postoperative state with no signs of infection, well-healing incisions, and no mesh erosion; the patient should continue estrogen cream.The rash is consistent with an allergic reaction to macrobid; she should continue prednisone and follow up with dermatology.Postoperative instructions were reviewed, including avoiding lifting, pushing, pulling, or straining for six weeks; limiting lifting to 5-10 lbs for the first six weeks and 10-20 lbs between 6-12 weeks; refraining from vaginal activity, douching, or tampon use for six weeks; avoiding tub baths, hot tubs, or swimming for six weeks; and preventing constipation with a stool softener (colace).The patient will follow up in two months and was instructed to call with any concerns.On (b)(6) 2023, the patient presented for a postoperative follow-up visit.She reports a sensation of bladder descent with pressure and bulge, urinary urgency with hesitancy and slow stream, and ongoing insensible leakage, although spraying has improved.She also notes intermittent left-sided pinching, sometimes with driving, and constipation.Physical examination revealed vaginal atrophy and levator tenderness greater on the left.Pathology of the explanted vaginal mesh demonstrated mesh with fibrous tissue and chronic and acute inflammation.The patient was counseled regarding surgical findings and pathology, and all questions were addressed.Postoperatively, she is healing normally with no residual mesh exposure, normal post-void residual, and no stress urinary incontinence following tot sling removal.Recurrent prolapse is present; she was fitted with a #4 pessary for support, which she can remove herself or have managed by a local gynecologist.Future surgical intervention remains under consideration.Levator spasm and pelvic pain persist; she will trial vaginal suppositories (lidocaine, valium, traumeel) and may resume pelvic floor physical therapy.Physical activity and return to work are as tolerated, with lifting restrictions in place.Follow-up is scheduled in six months or as needed.On (b)(6) 2025, the patient presented for a second opinion.She denies heavy vaginal bleeding but reports brown discharge, pelvic and vaginal pain, questionable urinary incontinence, and a sensation of bladder prolapse.She is currently using premarin vaginal cream and reports a recent renal ultrasound.Review of systems was positive for urinary incontinence, vaginal/pelvic pain, incomplete bladder emptying, and brown discharge.Assessment and plan include evaluation of urinary incontinence, with the type currently unclear; the patient uses a panty liner for protection.Further assessment will include a pelvic exam, urinalysis, urine culture, urodynamics, and review of prior records.She is advised to continue timed voiding and fluid management and to return for further evaluation.Regarding her history of transvaginal mesh and prior right-sided mesh removal at (b)(6), a pelvic exam is needed to assess the current status.Vaginal discharge also requires examination.For the sensation of incomplete bladder emptying, she should continue timed voiding and double voiding, and recent renal ultrasound results will be obtained.Pelvic and vaginal pain was discussed in detail, including the definition, common expectations, and prognosis of chronic pelvic pain (cpp), which can have multifactorial etiology including gastrointestinal, gynecologic, musculoskeletal, genitourinary, neurologic, psychological, infectious, or malignant causes.The patient was counseled and encouraged to return for a clinic exam and further evaluation.On (b)(6) 2025, the patient presented for consultation.She denies heavy vaginal bleeding but reports brown discharge, intermittent vaginal spasm, questionable urinary incontinence, and a sensation of bladder prolapse, which she has been managing with a pessary since 2024.She notes worsening urinary incontinence and a feeling of incomplete bladder emptying.Pelvic examination revealed a #4 ring-with-support (rws) pessary with knob rotated, which was removed and washed without difficulty and replaced after the exam.No vaginal erosion or bleeding was observed, but local tenderness was noted over the sacrospinous area and coccygeus muscles bilaterally, worse on the left, with a palpable muscle band.Assessment includes feeling of incomplete bladder emptying, urinary incontinence, history of vaginal mesh erosion with prior removal, midline cystocele, history of hysterectomy with unilateral oophorectomy, pelvic pain, pessary maintenance, and intermittent vaginal spasm.Management recommendations included continuation of vaginal estrogen cream twice weekly, referral to local pelvic floor therapy for vaginal spasm, and consideration of botox injection if symptoms persist.Vaginal swab follow-up was recommended.The type and etiology of urinary incontinence remain unclear; urodynamic testing at (b)(6) was advised, and the patient was counseled to continue timed voiding and avoid bladder irritants.She will continue self-management of her stage 2 cystocele with the pessary, with normal post-void residuals, and follow-up locally for urodynamics.Timed voiding and double void techniques were recommended to address incomplete bladder emptying.All patient questions and concerns were addressed.Note: this manufacturer report pertains to the first of two devices implanted in the same procedure.Refer to manufacturer report number 2124215-2024-74954 for the obtryx system - curved device, and 2124215-2024-74964 for uphold lite device.
Additional Manufacturer Narrative
Block h11: blocks b5, b7, h2, and h6 have been updated based on the additional information received on september 10, 2025, and october 2, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of june 20, 2016, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The explanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion, e2330 - pelvic pain, e1405- dyspareunia, e1310 - frequent urinary tract infection, e233001 - chest pain, e0717 - shortness of breath, e1309 - urinary retention, e1301 - pain when urinating.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Additional Manufacturer Narrative
Block h11: blocks b5, h2, and h6 have been updated based on the additional information received on (b)(6) 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2016, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).United states 08360 phone: (b)(6).The explanting physician is: dr.(b)(6).Hospital (b)(6).Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh erosion.E2330 - pelvic pain.E1405- dyspareunia.E1310 - frequent urinary tract infection.E233001 - chest pain.E0717 - shortness of breath.E1309 - urinary retention.E1301 - pain when urinating.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.
Event or Problem Description
It was reported that the patient was implanted with an obtryx system - curved and uphold lite.As a result of the mesh implant, the patient experienced erosion of the mesh to the urethra, frequent urinary tract infections, purulent vaginal discharge, pelvic pain, and dyspareunia.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.On (b)(6) 2016, the patient, status post laparoscopic-assisted vaginal hysterectomy with bilateral salpingectomy and right oophorectomy, presented for a postoperative visit.Her vaginal bleeding had resolved, with only mild discharge remaining.During examination, mesh exposure was identified.She was prescribed premarin vaginal cream and advised that, if epithelialization did not occur, mesh revision might be necessary.A follow-up appointment was scheduled for (b)(6) 2016, for reevaluation and physical examination, and medications were provided as indicated.On (b)(6) 2022, the patient returned with complaints of vaginal pain, which worsened with intercourse, intermittent brown vaginal discharge, and urinary leakage primarily urge-related.She reported using a pantyliner daily and noted that her partner could feel nodules and a "stretchy" sensation during intercourse.Examination revealed a piece of mesh, which was removed in the office, and the patient was referred for further evaluation and management.The patient was evaluated for complaints of vaginal pain, bleeding, discharge, and urinary symptoms.Examination revealed permanent suture erosion along the right lateral sulcus, crumpled transvaginal mesh (tvm), and vaginal atrophy.Given her history of tension-free vaginal tape-obturator (tvt-o) and anterior tvm placement, as well as associated vaginal pain, bleeding, and brown discharge, further evaluation was planned with cystoscopy, urodynamic studies, urinalysis, urine culture, and vaginal swab.The patient was counseled that mesh removal is recommended if symptoms persist; however, removal may increase the risk of recurrent pelvic organ prolapse (pop).Concurrent or staged pop repair was discussed as part of future management planning.Treatment options for pop, including pessary use or surgical intervention such as sacrocolpopexy or vaginal native tissue repair, were reviewed in relation to her vaginal tissue quality and recurrence risks.General surgical risks were also explained.The patient was encouraged to continue using vaginal estrogen cream twice weekly, ensuring application within the vaginal canal rather than externally.Behavioral management strategies, including timed voiding, avoidance of bladder irritants, and kegel exercises, were advised while diagnostic testing is completed.An iuga information leaflet was provided, and the patient was instructed to maintain a three-day bladder diary.Post-void residual was within normal limits.No focal tenderness or mesh erosion was noted under the suburethral area.The vaginal swab results will be reviewed at follow-up, and the patient will continue intravaginal estrogen therapy for management of atrophy.Her history of hysterectomy was acknowledged, with no current complications identified.All concerns and questions were addressed during the consultation.On (b)(6) 2022, the patient presented for evaluation of possible mesh exposure after her partner reported feeling something sharp during intercourse.The patient was previously seen by her ob-gyn in (b)(6) 2022, at which time suture or mesh was identified and cut.Since then, she has resumed sexual activity without issues until this recent concern.She also reports five months of incontinence without awareness, experiencing daily leakage of small amounts, as well as daily urgency and urge incontinence approximately three times per week.She voids six times during the day and three times nightly with urgency, has daily post-void dribbling, and takes a laxative daily for constipation.She experiences fecal incontinence three to four times per year.Physical examination revealed exposure of the midurethral sling on the left, exposure of the uphold right arm, and evidence of vaginal atrophy.The patient was diagnosed with vaginal mesh exposure and urinary incontinence.The patient expressed interest in mesh resection or revision, and the procedure, risks, and benefits were reviewed.She was advised to continue vaginal estrogen to support healing.Post-void residual was normal.Treatment options for incontinence were discussed, and labs were ordered.A cystoscopy will be performed to evaluate the bladder, followed by urodynamics testing to further assess bladder function.On (b)(6) 2023, the patient presented for follow-up and cystoscopy due to ongoing pelvic and vaginal pain.She has a history of urinary incontinence and mesh exposure.Cystoscopy was performed after administration of cipro 500 mg and pyridium 200 mg, and results were normal.Vaginal examination revealed exposure of the left midurethral sling and right uphold arm, with evidence of atrophy and right levator tenderness to palpation.The assessment included vaginal mesh exposure, levator spasm, and urge urinary incontinence.The patient expressed interest in mesh resection/revision, and options were discussed, including removal of the exposed right uphold arm and possible partial release of the left arm, with comparable operative time and recovery.She was cleared to proceed with scheduling pending pcp clearance and was advised to continue vaginal estrogen pre- and post-operatively to improve tissue quality and reduce future mesh-related complications.Levator spasm was noted, and it was discussed that mesh removal may help; however, postoperative pelvic floor physical therapy will likely be beneficial.Regarding urinary incontinence, urodynamics demonstrated good bladder emptying with minimal residual volume, normal periurethral sphincter activity, low bladder capacity (194 cc), detrusor overactivity with leakage beginning at 150 cc, and sensory urgency.No stress incontinence was elicited.The patient has overactive bladder, and management options were reviewed, including pelvic floor rehabilitation, biofeedback, medications, periurethral bulking injections, bladder botox injections, posterior tibial nerve stimulation, interstim therapy, and behavioral interventions.Following discussion, she elected to begin with behavioral modifications and bladder retraining.Given the absence of stress incontinence on history and urodynamics, it was agreed that an additional sling would not be performed at the time of mesh revision.Bladder function will be reassessed following the procedure.On (b)(6) 2023, the patient was contacted regarding missing labs, electrocardiogram (ekg), and surgical clearance.She reported that her labs were normal but her ekg was abnormal, leading her primary care provider (pcp) to order an echocardiogram, which was completed on (b)(6) 2023.She stated she would ask her pcp to forward the labs and ekg, followed by clearance and echo results if she is cleared to proceed.The patient also reported a burning sensation with urination, for which her pcp ordered a urinalysis, and she is awaiting results; she inquired if it would be acceptable to take antibiotics if prescribed.Additionally, she asked whether dr.Harvie believes partial mesh removal remains appropriate or if complete removal of the mesh/sling would be recommended.The patient requested a call to discuss.Surgery on september 14 remains pending receipt of the above.On (b)(6) 2023, the patient underwent resection of vaginal mesh.During the same procedure, cystourethroscopy was performed and revealed a normal bladder mucosa with no evidence of cystotomy, sutures, lacerations, lesions, or mesh.Both ureteral orifices showed normal urine efflux, and the urethra appeared normal.During the procedure, exposed mesh was identified at the right lateral vaginal wall (3-4 cm) and left distal anterior vagina near the bladder neck (2 cm).Blue mesh was visible beneath the anterior vaginal mucosa, likely following the prior incision line.The right arm of the mesh was dissected laterally into the pelvic sidewall for approximately 3 cm, isolated, and cut, leaving the deeper portion intact.No additional mesh was palpable on the right.The mesh was then dissected medially and distally toward the bladder neck, separating it from the pubocervical fascia, bladder, and vaginal mucosa.The dissection continued to the left anterior vagina, where the detached left arm was completely removed.Hemostasis was achieved.The foley catheter was removed, and cystoscopy confirmed prior findings.The bladder was drained, and the catheter was reinserted.It is important to note the midurethral sling mesh was not exposed.There were no further patient complications.Postoperative instructions were reviewed, including avoiding lifting, pulling, pushing, or straining for six weeks and not lifting more than 10 lbs during this period.Nothing should be placed vaginally for six weeks, including intercourse, douching, or tampon use.The patient was advised to avoid tub baths, hot tubs, and swimming for six weeks.A stool softener regimen was prescribed to prevent constipation, and the use of ice packs was recommended for expected postoperative bruising and swelling.It was explained that if she is unable to pass her voiding trial, she may be discharged with a foley catheter, in which case a follow-up voiding trial and catheter removal will be scheduled in the office.A four-week postoperative visit was also scheduled.The patient was informed of the availability of the on-call physician for urgent or emergent concerns after hours, on weekends, and holidays.All questions were addressed, and the patient verbalized understanding.On (b)(6) 2023, the patient presented for a postoperative follow-up visit.She was previously treated presumptively for a urinary tract infection (uti) with macrobid and developed a rash on her armpits, legs, hands, and groin three days after starting the medication, despite having taken it previously without issue.She tried benadryl without relief and went to the emergecy department due to rash progression accompanied by shortness of breath and chest discomfort.She was started on prednisone yesterday, which initially improved her symptoms, but she experienced another flare last night extending to her buttocks and back.She denies shortness of breath or chest discomfort today.A dermatology appointment is scheduled for tomorrow.Examination revealed scattered raised red papules on the groin, buttocks, and feet.Post-void residual via bladder scan was <25 ml.Impression and plan include a normal postoperative state with no signs of infection, well-healing incisions, and no mesh erosion; the patient should continue estrogen cream.The rash is consistent with an allergic reaction to macrobid; she should continue prednisone and follow up with dermatology.Postoperative instructions were reviewed, including avoiding lifting, pushing, pulling, or straining for six weeks; limiting lifting to 5-10 lbs for the first six weeks and 10-20 lbs between 6-12 weeks; refraining from vaginal activity, douching, or tampon use for six weeks; avoiding tub baths, hot tubs, or swimming for six weeks; and preventing constipation with a stool softener (colace).The patient will follow up in two months and was instructed to call with any concerns.On (b)(6) 2023, the patient presented for a postoperative follow-up visit.She reports a sensation of bladder descent with pressure and bulge, urinary urgency with hesitancy and slow stream, and ongoing insensible leakage, although spraying has improved.She also notes intermittent left-sided pinching, sometimes with driving, and constipation.Physical examination revealed vaginal atrophy and levator tenderness greater on the left.Pathology of the explanted vaginal mesh demonstrated mesh with fibrous tissue and chronic and acute inflammation.The patient was counseled regarding surgical findings and pathology, and all questions were addressed.Postoperatively, she is healing normally with no residual mesh exposure, normal post-void residual, and no stress urinary incontinence following tot sling removal.Recurrent prolapse is present; she was fitted with a #4 pessary for support, which she can remove herself or have managed by a local gynecologist.Future surgical intervention remains under consideration.Levator spasm and pelvic pain persist; she will trial vaginal suppositories (lidocaine, valium, traumeel) and may resume pelvic floor physical therapy.Physical activity and return to work are as tolerated, with lifting restrictions in place.Follow-up is scheduled in six months or as needed.On (b)(6) 2025, the patient presented for a second opinion.She denies heavy vaginal bleeding but reports brown discharge, pelvic and vaginal pain, questionable urinary incontinence, and a sensation of bladder prolapse.She is currently using premarin vaginal cream and reports a recent renal ultrasound.Review of systems was positive for urinary incontinence, vaginal/pelvic pain, incomplete bladder emptying, and brown discharge.Assessment and plan include evaluation of urinary incontinence, with the type currently unclear; the patient uses a panty liner for protection.Further assessment will include a pelvic exam, urinalysis, urine culture, urodynamics, and review of prior records.She is advised to continue timed voiding and fluid management and to return for further evaluation.Regarding her history of transvaginal mesh and prior right-sided mesh removal at the university of pennsylvania, a pelvic exam is needed to assess the current status.Vaginal discharge also requires examination.For the sensation of incomplete bladder emptying, she should continue timed voiding and double voiding, and recent renal ultrasound results will be obtained.Pelvic and vaginal pain was discussed in detail, including the definition, common expectations, and prognosis of chronic pelvic pain (cpp), which can have multifactorial etiology including gastrointestinal, gynecologic, musculoskeletal, genitourinary, neurologic, psychological, infectious, or malignant causes.The patient was counseled and encouraged to return for a clinic exam and further evaluation.On (b)(6) 2025, the patient presented for consultation.She denies heavy vaginal bleeding but reports brown discharge, intermittent vaginal spasm, questionable urinary incontinence, and a sensation of bladder prolapse, which she has been managing with a pessary since 2024.She notes worsening urinary incontinence and a feeling of incomplete bladder emptying.Pelvic examination revealed a #4 ring-with-support (rws) pessary with knob rotated, which was removed and washed without difficulty and replaced after the exam.No vaginal erosion or bleeding was observed, but local tenderness was noted over the sacrospinous area and coccygeus muscles bilaterally, worse on the left, with a palpable muscle band.Assessment includes feeling of incomplete bladder emptying, urinary incontinence, history of vaginal mesh erosion with prior removal, midline cystocele, history of hysterectomy with unilateral oophorectomy, pelvic pain, pessary maintenance, and intermittent vaginal spasm.Management recommendations included continuation of vaginal estrogen cream twice weekly, referral to local pelvic floor therapy for vaginal spasm, and consideration of botox injection if symptoms persist.Vaginal swab follow-up was recommended.The type and etiology of urinary incontinence remain unclear; urodynamic testing at the university of pennsylvania was advised, and the patient was counseled to continue timed voiding and avoid bladder irritants.She will continue self-management of her stage 2 cystocele with the pessary, with normal post-void residuals, and follow-up locally for urodynamics.Timed voiding and double void techniques were recommended to address incomplete bladder emptying.All patient questions and concerns were addressed.Note: this manufacturer report pertains to the first of two devices implanted in the same procedure.Refer to manufacturer report number 2124215-2024-74954 for the obtryx system - curved device, and 2124215-2024-74964 for uphold lite device.